Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 6, 2006, 5:34 PM MST for Cochise County, Arizona. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 5:34 PM MST (00:34 UTC)
- Expired
- Jun 6, 2006, 6:15 PM MST
- In force
- 41 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:55 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -407 J/kg
- Mixed-layer LCL
- 2703 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 070034 SVRTWC AZC003-070115- /O.NEW.KTWC.SV.W.0013.060607T0034Z-060607T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 534 PM MST TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF SIERRA VISTA * UNTIL 615 PM MST * AT 528 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES EAST OF SIERRA VISTA...OR ABOUT 9 MILES WEST OF BISBEE...AND MOVING NORTHWEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUACHUCA CITY. THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER. LAT...LON 3136 11006 3147 10989 3188 11008 3160 11045 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 070059 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 557 PM MST TUE JUN 6 2006 AZC003-070115- /O.CON.KTWC.SV.W.0013.000000T0000Z-060607T0115Z/ COCHISE AZ- 557 PM MST TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MST FOR SOUTHWESTERN COCHISE COUNTY... AT 549 PM MST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. ALSO A TRAINED WEATHER SPOTTER IN EASTERN SIERRA VISTA REPORTED A DUST STORM WITH VERY LOW VISIBILITY. THIS STORM WAS LOCATED NEAR CHARLESTON...OR ABOUT 7 MILES EAST OF SIERRA VISTA...MOVING NORTHWEST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOMBSTONE...HUACHUCA CITY...FORT HUACHUCA AND FAIRBANK. IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST STORM WITH VISIBILITIES NEAR OR BELOW ONE QUARTER OF A MILE. REMEMBER IT IS DANGEROUS TO DRIVE IN A DUST STORM...PARTICULARLY IN OPEN AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST TUESDAY EVENING FOR SOUTHEASTERN ARIZONA. LAT...LON 3136 11006 3147 10989 3188 11008 3160 11045 $$ WEATHER.GOV/TUCSON
000 WWUS55 KTWC 070116 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 614 PM MST TUE JUN 6 2006 AZC003-070124- /O.EXP.KTWC.SV.W.0013.000000T0000Z-060607T0115Z/ COCHISE AZ- 614 PM MST TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COCHISE COUNTY EXPIRES AT 615 PM MST... DOPPLER WEATHER RADAR INDICATES THE SEVERE THUNDERSTORM WHICH MOVED ACROSS THE EASTERN PORTION OF SIERRA VISTA HAS BEGUN TO WEAKEN AS IT MOVES TO THE NORTHWEST TOWARD HUACHUCA CITY. THIS STORM MAY STILL PRODUCE SOME GUSTY WINDS AND BLOWING DUST AS IS DISSIPATES OVER THE NEXT HALF HOUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST TUESDAY EVENING FOR SOUTHEASTERN ARIZONA. LAT...LON 3136 11006 3147 10989 3188 11008 3160 11045 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:55 PM MST, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 6, 2:55 PM MST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ ISSUED BY NATIONAL WEATHER SERVICE PHOENIX AZ 255 PM MST TUE JUN 6 2006 .SYNOPSIS...HIGH PRESSURE TO THE EAST...AND A LOW CENTER NEAR THE BAJA...WILL CONTINUE SOUTHERLY WINDS ALOFT TO BRING MOISTURE INTO SOUTHERN ARIZONA TONIGHT AND WEDNESDAY. THE INCREASE OF MOISTURE...BRINGS A RISK OF STRONG THUNDERSTORMS...SOME POSSIBLY SEVERE TO SOUTHERN ARIZONA THIS EVENING...AND MAY BE REPEATED WEDNESDAY AFTERNOON AND EVENING. AS THE BAJA LOW MOVES NORTH THURSDAY...A DRY SOUTHWEST WIND WILL PUSH THE MOISTURE OFF TO THE EAST. THIS WEEKEND...TEMPERATURES SHOULD WARM TO WELL ABOVE NORMAL RANGES IN THE SOUTHWEST. && .DISCUSSION...LOWER LEVEL HEATING HAS KICKED THE UNSTABLE LAYER UP INTO THE ENRICHED MID LEVEL MOISTURE...DEEP CONVECTION IN PROGRESS...AND SHOULD CONTINUE INTO THE EVENING. INCREASING MID-UPPER LEVEL SOUTHEAST WINDS GIVES A BOOST TO THE CONVECTION... AND COULD POSSIBLY SUSTAIN THE STORMS BEYOND THE EVENING HOURS. CONVECTION SHOULD REPEAT WEDNESDAY...AS PATTERN REMAINS QUASI-STATIONARY. A DRIER SOUTHWESTERLY FLOW ALOFT OVER THE REGION DEVELOPS FRIDAY AS A BROAD TROUGH DEVELOPS AFTER THE DEPARTURE OF CLOSED LOW. AS A RESULT...A GRADUAL END...WEST TO EAST...OF THE SHOWERS AND THUNDERSTORMS IS EXPECTED BY THE END OF THE WEEK. && .FIRE WEATHER...HIGH PRESSURE TO THE EAST OF ARIZONA THROUGH THURSDAY...BRINGS DEEP RICH MOISTURE INTO THE REGION FROM THE SOUTH...AND INCREASES CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS. THUNDERSTORMS WILL HAVE VERY LITTLE RAINFALL...BECAUSE IT IS VERY DRY IN THE LOWER LEVELS. THE RELATIVELY DRY THUNDERSTORMS SHOULD HAVE GUSTY AND ERRATIC WINDS...AS WELL AS THE RISK OF DRY LIGHTNING. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 8 PM MST...SOUTH CENTRAL AZ COUNTIES...PIMA...AND FOR SOUTHEAST ARIZONA COCHISE...GRAHAM...SANTA CRUZ. && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jun 6, 4:01 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
401 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST 5 W MARANA 32.41N 111.26W
06/06/2006 M60 MPH PIMA AZ AWOS
MEASURED AT MARANA AIRPORT
&&
PYTLAKLocal storm report, Jun 6, 4:14 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
414 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 5 NE MARANA 32.47N 111.11W
06/06/2006 PIMA AZ LAW ENFORCEMENT
POWER POLES DOWNED ON VEHCILES ALONG TANGERINE RD. NEAR
INTERSTATE 10.
&&
PYTLAKLocal storm report, Jun 6, 4:50 PM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
450 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM DUST STORM ELOY 32.74N 111.61W
06/06/2006 PINAL AZ LAW ENFORCEMENT
ZERO VISIBILITY IN DUST STORM.
&&
PYTLAKLocal storm report, Jun 6, 4:56 PM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
456 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG PICTURE ROCKS 32.35N 111.25W
06/06/2006 PIMA AZ TRAINED SPOTTER
POWER POLES DOWNED
&&
PYTLAKLocal storm report, Jun 6, 5:03 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
503 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 5 NE MARANA 32.47N 111.11W
06/06/2006 PIMA AZ LAW ENFORCEMENT
POWER POLES DOWNED ALONG TANGERINE RD. NEAR INTERSTATE
10. DEAD POWER LINES LIE ACROSS INTERSTATE 10 AND
TANGERINE RD. NO VEHCILES INVOLVED CONTRARY TO PREVIOUS
REPORT.
&&
PYTLAKLocal storm report, Jun 6, 5:33 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
533 PM MST TUE JUN 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM DUST STORM 25 S WILLCOX 31.89N 109.83W
06/06/2006 COCHISE AZ TRAINED SPOTTER
1/4 MILE VILSIBILITY IN SUNSITES
&&
PYTLAKThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:24 PM MST | Dust Storm Warning | TWC | 96 min | |
| Jun 7, 1:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jun 7, 2:30 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 60 min |
| Jun 7, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.